MAUDE Adverse Event Report: Wilson-Cook Medical Inc SureTome SW Sphincterotome with DomeTip; Endoscopic electrosurgical handpiece/electrode, bipolar, single-use

Wilson-Cook Medical Inc SureTome SW Sphincterotome with DomeTip; Endoscopic electrosurgical handpiece/electrode, bipolar, single-use
Model Number G61350
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/19/2026
Type of Reportable Event Malfunction
Event or Problem Description
During an endoscopic retrograde cholangiopancreatography (ercp) procedure, the physician used five (5) cook suretome sw sphincterotomes.It was reported that during a very difficult 5-hour ercp with challenging patient anatomy and significant scope retroflexion, five suretome sphincterotomes were used.One of which, was passed down the scope and when exiting tip of scope in patient the doctor noticed the tip looked very malformed.When the device was tested by bowing it, the cutting wire broke.This instance looks like it was a very tough procedure in which multiple sphincterotomes had to be used and one was broken because of scope position.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation evaluation: a product evaluation was performed only by the photos provided with this report because the product said to be involved was not provided to cook for evaluation.A photo of the lot number was not provided.Our evaluation of the photos provided confirmed the report.The photos show the distal end of the device held above a table top.The cutting wire securing component located near the distal end of the sphincterotome has separated from the catheter.The securing component was observed to have a longer section and a shorter section therefore no part of the device appears to be missing.A product discrepancy or anomaly that could have contributed to this reported occurrence was not observed in the device photo provided.The device history record for the lot number said to be involved was reviewed.Nonconformances that could potentially be related to the complaint were contained in the associated dhr.The nonconformance documentation supports the affected device(s) were dispositioned appropriately prior to release of this lot.There is no evidence nonconforming product was released for distribution.In an effort to heighten awareness of the potential connection of the customers report to the current manufacturing processes production personnel were notified.Investigation conclusion: our evaluation of the photos provided confirmed the report.However, we could not conduct a complete investigation because the product said to be involved was not returned for evaluation.A definitive cause for the reported observation could not be determined.Separation of the cutting wire securing component and the catheter can occur if the tip of the sphincterotome is over flexed.The instructions for use caution the user with the following comment: ¿do not over flex or bow the tip beyond 90 degrees, as this may damage or cause the cutting wire to break.¿ this type of report can also occur if the distal end of the catheter is shaped manually.The instructions for use states the following: ¿do not apply manual pressure to the tip or the cutting wire of the sphincterotome in an attempt to influence orientation, as this may result in damage to the device." a factor that can contribute to separation of the cutting wire securing component and the catheter includes manipulating the handle with the catheter in a coiled position or with the precurved stylet inside the cannulating tip.The instructions for use advise the user with the following statement: ¿upon removing the device from the package, uncoil and straighten the sphincterotome.Carefully remove the precurved stylet wire from the cannulating tip.¿ the instructions for use contain the following precaution: "do not exercise the handle while the device is coiled or the precurved stylet is in place, as this may cause damage to the sphincterotome and render it inoperable." prior to distribution, all suretome sw sphincterotomes are subjected to a visual inspection and functional test to ensure device integrity.The functional test includes bowing the sphincterotome to ensure the distal end responds to handle manipulation.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: based on the quality engineering risk assessment no corrective action is warranted at this time.A review of the complaint history was conducted.Based on this review, the likelihood of this type of report is rare.Quality assurance will continue to monitor for complaint trends.

Brand Name
SureTome SW Sphincterotome with DomeTip
Common Device Name
Endoscopic electrosurgical handpiece/electrode, bipolar, single-use
Manufacturer (Section D)
Wilson-Cook Medical Inc
4900 bethania station rd
winston salem NC 27105
Manufacturer (Section G)
Wilson-Cook Medical Inc
4900 bethania station rd
winston salem NC 27105
Manufacturer Contact
sabrina o¿brien
4900 bethania station rd
winston salem, NC 27105
+1(336)744-0157
MDR Report Key50804263
Report Number1037905-2026-00558
Device Sequence Number12922716
Product Code KNS
UDI-Device Identifier00827002613508
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
K251104
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG61350
Device Catalogue NumberSUR-SW-35
Device Lot NumberW4989344
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/19/2026
Initial Report FDA Received Date09/17/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/25/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown